Texas, 2013

Winter Weather in Texas, December 7, 2013

December 7, 2013 · NWS HGX · 5 events in 5 counties and zones

Light freezing drizzle developed in the late afternoon through early evening hours. There were light accumulations on area bridges and overpasses.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Light freezing drizzle developed in the late afternoon through early evening hours. There were light accumulations on area bridges and overpasses.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Dec 7, 3:30 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 7, 3:30 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CST SAT DEC 7 2013

.DISCUSSION...
LATEST SURFACE OBS SHOW NORTHWEST PORTIONS OF THE FORECAST AREA
STILL BELOW FREEZING. THIS WOULD INCLUDE BRAZOS...BURLESON AND
MADISON COUNTY. HAVE HAD SPOTTY VERY LIGHT PRECIPITATION OVER
MUCH OF THE AREA WITH TRACE AMOUNTS...LESS THAN ONE HUDREDTH...AT
MOST OF THE REPORTING STATIONS. STILL NO REPORTS OF ANY ICING IN
THOSE AREAS.

TONIGHT...EXPECT NEARLY STEADY TEMPERATURES TONIGHT WITH
CONTINUED VERY LIGHT RAIN OR DRIZZLE AT TIMES. CANT RULE OUT A FEW
ICY PATCHES IN THOSE FAR NW COUNTIES BUT MOST LOCATIONS SHOULD
REMAIN DRY OR ABOVE FREEZING. IF WAS CONFIDENT OF MEASURABLE
PRECIP IN THOSE SUBFREEZING AREAS...WOULD CONSIDER A WINTER
WEATHER ADVISORY BUT FOR NOW WILL HAVE MENTION OF FREEZING DRIZZLE
CHANCE IN FORECAST BUT NOT GO WITH IT. EVENING SHIFT WILL HAVE TO
WATCH TRENDS IN THE RADAR AND SURFACE OBS TO SEE IF ONE MAY BE
NEEDED. SO FAR PRECIPITATION HAS CORRELATED WELL WITH LOW LEVEL
WARM AIR ADVECTION...ISENTROPIC LIFT. MODELS WHICH HAVE BEEN
SHOWING FAIR AMOUNT OF PRECIP OVER THE GULF HAVE NOT VERIFIED
WELL.

SUNDAY AND MONDAY...EXPECT A MODERATION IN TEMPERATURES SO ANY
PRECIPITATION...WHICH SHOULD REMAIN LIGHT IF ANY...WOULD BE IN THE
FORM OF LIGHT RAIN OR DRIZZLE. ANOTHER COLD FRONT WITH REINFORCING
COLD AIR SHOULD PASS THROUGH MONDAY NIGHT. THIS COULD ALLOW BELOW
FREEZING CONDITIONS TO COME BACK INTO NORTHERN PORTIONS OF THE
AREA AGAIN LATE MONDAY NIGHT. OVERALL HAVE SIMILAR SET UP RIGHT
THROUGH WEDNESDAY WITH COLD AIR NEAR THE SURFACE...WARM AIR
ALOFT...AND MOISTURE GENERALLY SHALLOW...SO WERE LOOKING FOR
PERIOD OF LIGHT RAIN OR DRIZZLE AND BELOW NORMAL
TEMPERATURES...WITH THE FREEZING DRIZZLE THREAT GENERALLY CONFINED
TO FAR NW COUNTIES TONIGHT AND AGAIN MONDAY NIGHT...BUT MOST AREAS
DRY OR ABOVE FREEZING.

NO REAL WARM UP THROUGH THE SEVEN DAY FORECAST ALTHOUGH GRADUAL
WARMING TREND MID TO LATE WEEK WILL ALLOW HIGH TEMPERATURES TO BE
IN THE 40S AND THEN 50S WHICH WILL SEEM WARM BY COMPARISON WITH
TODAY WITH HIGH TEMPERATURES WERE NEAR THE LOWEST ON RECORD FOR
TODAY. 46

&&

.MARINE...
WINDS HAVE DRASTICALLY DECREASED THIS AFTERNOON AS THE
PRESSURE GRADIENT HAS CONTINUED TO RELAX. FOR THIS REASON HAVE LET
THE SCA EXPIRE. WINDS WILL CONTINUE TO VEER TOWARDS THE NORTHEAST
TOMORROW AS SURFACE HIGH PRESSURE RAPIDLY PULLS OFF EASTWARDS. ON
TUESDAY A REINFORCING SHOT OF COLD AIR WILL MAKE ITS WAY SOUTHWARDS
CAUSING ANOTHER INCREASE OF THE WIND SPEED OVER THE WATERS. THE
SURFACE HIGH PRESSURE IS NOT NEAR AS STRONG AS HAS BEEN ADVERTISED
IN PREVIOUS MODEL RUNS... BUT STILL WILL BE STRONG ENOUGH FOR WINDS
TO REACH ADVISORY CRITERIA TUESDAY. 23

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      31  42  37  46  33 /  30  20  20  30  30
HOUSTON (IAH)              34  43  43  52  41 /  40  30  20  40  40
GALVESTON (GLS)            40  46  49  56  48 /  40  30  30  40  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 7, 5:02 AM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
502 AM CST SAT DEC 7 2013

TXZ163-164-176-177-195>199-210>212-081115-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY-
TRINITY-WALKER-WALLER-WASHINGTON-
502 AM CST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AREAS OF DRIZZLE AND LIGHT RAIN AND DRIZZLE WILL
REDEVELOP LATER TODAY AND CONTINUE OVERNIGHT. TEMPERATURES WILL BE
AROUND THE FREEZING MARK AT TIMES...SO CAUTION SHOULD BE USED WHEN
DRIVING OVER BRIDGES AND OVERPASSES AS PRECIPITATION WILL FREEZE
UPON CONTACT WHERE FREEZING TEMPERATURES OCCUR. OVERALL COVERAGE
AND VERY LIGHT AMOUNTS SHOULD KEEP PROBLEM SPOTS AT A MINIMUM
THOUGH AND ADVISORIES ARE NOT ANTICIPATED AT THIS TIME. WE WILL
CONTINUE TO MONITOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WE WILL KEEPING AN EYE ON WEATHER CONDITIONS LATE MONDAY NIGHT AND
EARLY TUESDAY MORNING WHEN A FEW MODELS INDICATE ANOTHER BRIEF
CHANCE OF LIGHT FREEZING RAIN. CHANCES AND AMOUNTS DO APPEAR
FAIRLY LOW AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED IF FREEZING RAIN OR DRIZZLE
SCENARIO BECOMES EVIDENT.

TXZ178-179-200-213-214-227-236>238-081115-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-LIBERTY-MATAGORDA-
POLK-SAN JACINTO-
502 AM CST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TXZ226-235-081115-
JACKSON-WHARTON-
502 AM CST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF DRIZZLE AND LIGHT RAIN WILL BE MOVING NORTHWARD INTO
THE AREA THIS MORNING. SOME LOCATIONS WILL HAVE TEMPERATURES AT OR
JUST BELOW FREEZING INTO MID MORNING. IF ANY OF THIS LIGHT PRECIPITATION
MOVES OVER FROZEN SURFACES...MAINLY ELEVATED BRIDGES...IT COULD
FREEZE UPON CONTACT. CAUTION SHOULD BE USED WHEN DRIVING OVER
BRIDGES AND OVERPASSES THIS MORNING. OVERALL COVERAGE AND VERY
LIGHT AMOUNTS SHOULD KEEP PROBLEM SPOTS AT A MINIMUM THOUGH AND
ADVISORIES ARE NOT ANTICIPATED AT THIS TIME. WE WILL CONTINUE TO
MONITOR. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE MID AND
LATE MORNING HOURS BRINGING AN END TO THIS BRIEF THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ330-335-350-355-370-375-081115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
502 AM CST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ELEVATED WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED WINDS AND SEAS ARE EXPECTED FOR MUCH OF THE WEEK AND A
COMBINATION OF SMALL CRAFT ADVISORY OR CAUTION FLAGS WILL BE
REQUIRED FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Dec 7, 12:19 PM CST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1219 PM CST SAT DEC 7 2013

TXZ163-176-177-195>198-072030-
HOUSTON-MADISON-WALKER-BURLESON-BRAZOS-WASHINGTON-GRIMES-
INCLUDING THE CITIES OF...CROCKETT...MADISONVILLE...HUNTSVILLE...
CALDWELL...LAKE SOMERVILLE...COLLEGE STATION...BRYAN...BRENHAM...
NAVASOTA
1219 PM CST SAT DEC 7 2013

...PATCHY LIGHT RAIN OR FREEZING RAIN POSSIBLE THIS AFTERNOON...

WEATHER SERVICE RADAR SHOWED SOME SPOTTY LIGHT RAIN OR DRIZZLE
OVER AREAS NORTHWEST OF HOUSTON AND THIS ACTIVITY IS EXPECTED TO
CONTINUE. ALTHOUGH PRECIPITATION AMOUNTS WILL BE LIGHT...WITH
TEMPERATURES STILL NEAR FREEZING SOME SPOTS COULD SEE A FEW ICY
PATCHES IN AREAS THE PRECIPITATION FALLS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Austin

When
December 7, 5:45 PM CST to 8:45 PM CST
Where
Austin forecast zone
Reported by
Law Enforcement
Coordinates
29.887, -96.278 (the zone’s center; the record gives no point)

Light freeing drizzle and sleet was reported near Bellville. There was ice on a bridge in the area on Highway 36.

Winter Weather, Burleson

When
December 7, 6:30 PM CST to 10:30 PM CST
Where
Burleson forecast zone
Reported by
Law Enforcement
Coordinates
30.493, -96.621 (the zone’s center; the record gives no point)

Light freezing drizzle was reported across portions of Burleson County, especially along Highway 21 from the Caldwell area eastward to the Brazos County line near the Brazos River.

Winter Weather, Washington

When
December 7, 6:49 PM CST to 8:49 PM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
30.215, -96.403 (the zone’s center; the record gives no point)

Light freezing drizzle was reported in the Brenham area. There was a light glaze on area roads and the windshields of automobiles.

Winter Weather, Brazos

When
December 7, 6:55 PM CST to 9:30 PM CST
Where
Brazos forecast zone
Reported by
Law Enforcement
Coordinates
30.661, -96.302 (the zone’s center; the record gives no point)

Light freezing drizzle was reported across portions of Brazos County. Numerous roads were closed due to accumulation of ice, especially in and around Highway 21 from the Bryan area westward to the Brazos River near the Caldwell county line. Several accidents were reported.

Winter Weather, Colorado

When
December 7, 8:00 PM CST to 10:00 PM CST
Where
Colorado forecast zone
Reported by
Law Enforcement
Coordinates
29.621, -96.526 (the zone’s center; the record gives no point)

Light freezing drizzle caused ice to form along Interstate 10 bridges and overpasses across the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489090, 489092, 489094, 489091, 489093.